Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2013, 4:42 PM EDT for 5 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 19, 2013, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 100 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS52 KTAE 192042 SVRTAE GAC007-037-095-243-273-192115- /O.NEW.KTAE.SV.W.0101.130619T2042Z-130619T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 PM EDT WED JUN 19 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA... EASTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA... WESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA... EXTREME SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA... SOUTH CENTRAL TERRELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 515 PM EDT * AT 442 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEARY...OR NEAR HOLT...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERMUDA...HOLT...DUCKER...WALKER AND PRETORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3162 8427 3136 8437 3150 8460 3165 8454 TIME...MOT...LOC 2042Z 289DEG 17KT 3155 8450 $$ WOOL
2 follow-up statements
714
WWUS52 KTAE 192057
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT WED JUN 19 2013
GAC007-037-243-273-192106-
/O.CAN.KTAE.SV.W.0101.000000T0000Z-130619T2115Z/
TERRELL GA-RANDOLPH GA-BAKER GA-CALHOUN GA-
457 PM EDT WED JUN 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN...NORTH
CENTRAL BAKER...EXTREME SOUTHEASTERN RANDOLPH AND SOUTHWESTERN
TERRELL COUNTIES IN SOUTHWEST GEORGIA IS CANCELLED...
LAT...LON 3160 8428 3144 8435 3144 8439 3148 8443
3149 8442 3152 8444 3154 8445 3158 8444
TIME...MOT...LOC 2056Z 289DEG 17KT 3153 8443
$$
GAC095-192115-
/O.CON.KTAE.SV.W.0101.000000T0000Z-130619T2115Z/
DOUGHERTY GA-
457 PM EDT WED JUN 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN DOUGHERTY COUNTY...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DUCKER...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALKER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3160 8428 3144 8435 3144 8439 3148 8443
3149 8442 3152 8444 3154 8445 3158 8444
TIME...MOT...LOC 2056Z 289DEG 17KT 3153 8443
$$
18-WOOL986
WWUS52 KTAE 192104
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT WED JUN 19 2013
GAC095-192114-
/O.CAN.KTAE.SV.W.0101.000000T0000Z-130619T2115Z/
DOUGHERTY GA-
504 PM EDT WED JUN 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGHERTY COUNTY IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3160 8428 3144 8435 3144 8439 3148 8443
3149 8442 3152 8444 3154 8445 3158 8444
TIME...MOT...LOC 2104Z 289DEG 17KT 3151 8439
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:37 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 3:37 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT Wed Jun 19 2013 .NEAR TERM [Through Tonight]... Broad cyclonic flow continues across the Southeast U.S. A short wave trough, remnants of yesterday's TX MCV, is working its way eastward across AL and was about to enter our forecast area at 19Z. A cold front to our north continues to make very slow southward progress and currently stretches east to west across central GA and AL. The subtropical ridge axis remains suppressed to our south across the FL Peninsula and central Gulf of Mexico. The KTAE 12 UTC sounding was modified to reveal an afternoon CAPE of around 2400 J/kg. Precipitable water has inched up to 1.62 inches and additional moisture is expected to pool ahead of the slowly advancing frontal boundary this afternoon. The sounding also shows that we remain in a type 5 sea breeze regime with strong WSW flow through 700 mb. With contributions from the synoptic scale and mesoscale lifting mechanisms such as the sea breeze and outflow boundaries, we expect higher than normal coverage of showers and storms today. Most of the area now has a likely PoP (60%). Concerning the severe weather threat, deep layer shear will hold near 30 kt in some areas as the upper short wave moves over the area. Delta theta-e of 32-34 indicate a wet microburst potential. SPC has the area outlooked in a 5% risk area for damaging convective wind gusts. It now appears that this threat will be limited to our northern zones closer to the front and deeper moisture. As the short wave passes to our east, we will lose that contribution to lift along with daytime instability. However, the front is forecast to sag south into the forecast area. We therefore maintained slight to low chance PoPs through the night. Min temps will be close to seasonal norms in the lower 70s. && .SHORT TERM [Thursday through Friday Night]... A upper level trough situated across most of the eastern seaboard will remain the main controller of our weather pattern beginning of the short term period. The associated surface low pressure is located just offshore of the coastal Carolinas. Stemming from the surface low is a stationary frontal boundary draped across our southern Georgia counties. This frontal boundary will give an enhanced chance for thunderstorms in the late afternoon hours keeping our POPS in the 40-50% range. Although CAPE values are very marginal, the equivalent potential temperature difference between the surface and the 700-500 mb layer would suggest, if severe weather were to occur, it would be damaging wind gusts. Severe hail does not appear to be an issue with 500 mb temperatures being too warm. Expect highs in the lower 90s during peak heating hours of the afternoon and lows bottoming out in the lower 70s. && .LONG TERM [Saturday through Wednesday]... A weak wave of low pressure diving southward cuts off, settling over the western Florida panhandle. This will lead to an unsettled weather pattern through Tuesday with afternoon PoPs enhanced slightly to around 50%. By the end of the long term period the Bermuda High will return our area to our usual summertime pattern, with the main concern being afternoon sea breeze storms. High temps will be in the lower 90s and low temps will be in the lower 70s. && .AVIATION... [Through 18 UTC Thursday] VFR conditions will prevail for this afternoon. However, scattered thunderstorms may bring them briefly back down into the MVFR category. We have removed prevailing MVFR conditions for the early morning part of the forecast on Thursday, except at ABY and VLD. Convection is expected to largely fire after 18 UTC on Thursday, so have not specified any in the TAFs. && .MARINE... As a frontal boundary to our north slowly inches south, a localized tightening of the pressure gradient will allow for an increase in winds this afternoon. Expect winds out the southwest at 10-15 knots, mainly in our nearshore waters. This will allow for a slight increase in seas around 2 to 3 feet. After the cold front weakens, another ridge of high pressure will build to our northeast keeping our CWA in a light E/SE flow and seas 1-2 feet. && .FIRE WEATHER... Relative humidity values will remain above critical levels thus precluding red flag conditions for the foreseeable future. && .HYDROLOGY... No problems are anticipated in the near future. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 71 92 69 / 50 50 30 50 30 Panama City 74 91 75 89 74 / 40 50 30 40 20 Dothan 70 93 71 92 70 / 30 40 20 40 20 Albany 71 93 71 90 68 / 40 40 30 40 20 Valdosta 70 91 70 90 69 / 50 60 40 40 40 Cross City 71 92 71 91 69 / 40 50 30 40 30 Apalachicola 74 90 73 88 75 / 30 40 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/AVIATION...Wool FIRE WEATHER...Harrigan REST OF DISCUSSION...Harrigan/Navarro
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:24 PM EDT | Special Weather Statement | TAE | Ben Hill | 51 min |
| Jun 19, 5:51 PM EDT | Special Weather Statement | TAE | Colquitt | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.